Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 71, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 7, 2011, 10:01 PM MDT for Quay County, New Mexico. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2011, 10:01 PM MDT (04:01 UTC)
- Expired
- Oct 7, 2011, 10:45 PM MDT
- In force
- 44 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Quay County, NM
The radar
The Cannon AFB radar (KFDX), 64 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 10:03 PM MDT | HAIL 1 | 3 W Glenrio, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2198 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
756 WUUS55 KABQ 080401 SVRABQ NMC037-080445- /O.NEW.KABQ.SV.W.0071.111008T0401Z-111008T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1001 PM MDT FRI OCT 7 2011 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 1045 PM MDT * AT 957 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF SAN JON TO 11 MILES SOUTHWEST OF SAN JON...OR ALONG A LINE EXTENDING FROM 30 MILES EAST OF TUCUMCARI TO 22 MILES SOUTHEAST OF TUCUMCARI...AND MOVING NORTH AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... GLENRIO... NARA VISA... PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBUQUERQUE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION STATIONS OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER INFORMATION. && LAT...LON 3489 10358 3533 10345 3567 10304 3501 10305 TIME...MOT...LOC 0401Z 201DEG 45KT 3516 10317 3502 10339 $$ DPORTER
3 follow-up statements
280 WWUS55 KABQ 080409 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1009 PM MDT FRI OCT 7 2011 NMC037-080445- /O.CON.KABQ.SV.W.0071.000000T0000Z-111008T0445Z/ QUAY- 1009 PM MDT FRI OCT 7 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL QUAY COUNTY UNTIL 1045 PM MDT... AT 1006 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST OF BARD TO SAN JON...OR ALONG A LINE EXTENDING FROM 26 MILES SOUTH OF NARA VISA TO 23 MILES EAST OF TUCUMCARI...MOVING NORTH AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... ROUTE 392... THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 347 AND 372... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF LARGE DAMAGING HAIL NEAR GLENRIO. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3494 10351 3527 10347 3564 10304 3501 10305 TIME...MOT...LOC 0408Z 201DEG 45KT 3526 10309 3512 10331 $$ DPORTER
320 WWUS55 KABQ 080425 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1025 PM MDT FRI OCT 7 2011 NMC037-080445- /O.CON.KABQ.SV.W.0071.000000T0000Z-111008T0445Z/ QUAY- 1025 PM MDT FRI OCT 7 2011 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL QUAY COUNTY UNTIL 1045 PM MDT... AT 1023 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EXTREME NORTHEASTERN QUAY COUNTY TO CENTRAL QUAY COUNTY...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF NARA VISA TO 20 MILES EAST OF TUCUMCARI...MOVING NORTH AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... INTERSTATE 40 BETWEEN MILE MARKERS 347 AND 352... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3511 10349 3527 10347 3564 10304 3520 10305 TIME...MOT...LOC 0425Z 201DEG 45KT 3552 10305 3527 10338 $$ DPORTER
481 WWUS55 KABQ 080435 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1035 PM MDT FRI OCT 7 2011 NMC037-080446- /O.EXP.KABQ.SV.W.0071.000000T0000Z-111008T0445Z/ QUAY- 1035 PM MDT FRI OCT 7 2011 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1045 PM MDT FOR EAST CENTRAL QUAY COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3511 10349 3527 10347 3564 10304 3520 10305 TIME...MOT...LOC 0436Z 201DEG 45KT 3565 10299 3540 10332 $$ DPORTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 7:45 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 7, 7:45 PM MDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 745 PM MDT FRI OCT 7 2011 .UPDATE... LOTS OF WX HAPPENING CURRENTLY. MODERATE TO OCCASIONALLY HVY BAND OF RAIN AND MTN SNOW FROM S TO N ACROSS CENTRAL AND N CENTRAL NM. DROPPED THE CHUSKA MTN ZONE FROM WINTER WX ADVISORY AND ADDED SANDIA/MANZANO ZONES. ALSO BEEFED UP STORM WORDING...STRONG STORMS...ACROSS E CENTRAL BORDER COUNTIES. TOO MUCH ACTIVE WX FOR MORE DETAILS IN THIS PRODUCT CURRENTLY. PLEASE SEE THE WARNING AND ADVISORY PRODUCTS RECENTLY ISSUED. NEW ZONES ALREADY OUT. 43 && .PREV DISCUSSION...225 PM MDT FRI OCT 7 2011... ...ACTIVE WEATHER CONTINUES OVER THE LAND OF ENCHANTMENT... THE LATEST SUITE OF SATELLITE IMAGERY AND 400-250MB ACARS WIND DATA INDICATES A STRONG EARLY FALL STORM SYSTEM DEEPENING OVER AZ AND NM TODAY. A 70-90 KT UPPER JET IS DIVING SOUTH ACROSS THE GREAT BASIN WHILE 150 PERCENT OF NORMAL MOIST MID/UPPER FLOW ADVECTS NORTHEAST ACROSS NM ON 80-100 KT UPPER LEVEL SW WINDS. MEANWHILE THE 19Z SFC ANALYSIS SHOWS ANOTHER COLD FRONT SURGING EAST INTO WESTERN NM. THE 12Z GFS/NAM/EURO MAINTAIN THIS -3.5 STANDARD DEVIATION 560DM H5 LOW AS IT SLIDES EAST NORTHEAST TONIGHT INTO NORTHERN NM. AN AREA OF STRATIFORM RAIN DEVELOPING TO THE WEST OF THE ABQ METRO ON LATEST RADAR TREND SUPPORTS INCREASING UPPER DIVERGENCE AND WEAK ISENTROPIC LIFT AS INDICATED BY 12Z MODELS. RAISED POPS TO LIKELY AND DEFINITE OVER MUCH OF NORTHERN AND CENTRAL NM THRU TONIGHT. STRONG COLD ADVECTION ALOFT WILL SUPPORT FALLING SNOW LEVELS AND INCREASING SNOW RATIOS THRU SATURDAY MORNING THUS WILL UPGRADE TO WINTER STORM WARNING FOR HIGH TERRAIN ZONES OF THE SAN JUAN AND SANGRE DE CRISTO MTS. SNOW WILL END FROM WEST TO EAST ACROSS THE NORTH SATURDAY WITH THE BEST ACCUMS OVER THE SANGRES LIKELY BEHIND THE FRONT DUE TO BETTER SNOW RATIOS AND WESTERLY UPSLOPE FLOW. COLD TEMPS WILL PERSIST SATURDAY/SUNDAY BENEATH THE DEEP UPPER WAVE...WITH READINGS AVERAGING 10 TO 20F BELOW NORMAL FOR EARLY OCTOBER. HIGH PRESSURE...MUCH DRIER AIR...AND LIGHT WINDS WILL BUILD INTO THE REGION THROUGH SATURDAY NIGHT ALLOWING FOR THE COLDEST TEMPS OF THE FALL SEASON OVER THE STATE. FREEZING CONDITIONS ARE LIKELY OVER NORTHERN AND WESTERN VALLEYS ALONG WITH THE CENTRAL AND NE HIGHLANDS THUS FREEZE WARNINGS WILL BE NEEDED FOR SUNDAY MORNING. ANOTHER WEAK SHORTWAVE WILL SLIDE EAST ACROSS THE STATE LATE MONDAY AND TUESDAY WITH ESSENTIALLY MORE CLOUD COVER AND SLIGHTLY HIGHER WINDS AGAIN. TEMPS WILL MODERATE WITH THIS PATTERN ESPECIALLY ACROSS THE EASTERN PLAINS WHERE KATABATIC FLOW IS STRONGEST. THE EXTENDED FORECAST LOOKS VERY NICE ACROSS THE REGION AS STRONG HIGH PRESSURE DEVELOPS THROUGH AT LEAST NEXT WEEKEND. THIS WILL FAVOR CRYSTAL CLEAR SKIES...MILD AFTERNOON TEMPS...AND CHILLY MORNINGS WITH INVERSION DOMINATED TEMPERATURE PATTERNS. GUYER .AVIATION... CIGS AOA BKN040 WITH OCCASIONAL EXCURSION TO MVFR AND MT TOP OBSCURATION FROM ARIZONA LINE TO RIO GRANDE VALLEY THIS AFTERNOON. CLOUD COVER EXPANDING EASTWARD TO EAST SLOPES AND ADJACENT PLAINS OF CENTRAL MOUNTAIN CHAIN BY 03Z LATE TONIGHT AS SPRAWLING WEATHER SYSTEM CORE TRACKS FROM CENTRAL ROCKIES TO WESTERN KANSAS. SOME TSTMS POSSIBLE AFTER 21Z TODAY ALONG NM BORDER WITH TX PANHANDLE...AND SOME MAY CONTAIN HAIL AND STRONG WINDS. CLOUD COVER THINNING AND MT OBSCURATION LIFTING FROM 09Z ONWARD EARLY SATURDAY MORNING..WITH CIGS AOA BKN050 CONTINUING OVER THE EASTERN PLAINS TIL 15Z SATURDAY MORNING. NORTHWEST WINDS SATURDAY MAY G25KT EARLY SATURDAY AFTERNOON. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. SHY .FIRE WEATHER... CRITICAL FIRE WEATHER...NOT EXPECTED THROUGH THURSDAY OF NEXT WEEK. MODELS...AGREEING REASONABLY ON BASIC FORECAST STORY THROUGH NEXT WEEKEND. COLD CORE CLOSED LOW OVER THE FOUR CORNERS WILL WOBBLE ACROSS THE CENTRAL ROCKIES BEFORE LIFTING SMARTLY NORTH AND EAST INTO THE NORTHERN PLAINS THROUGH THE UPCOMING WEEKEND. UPSTREAM SHORTWAVE IN BROADLY NORTHWEST FLOW WILL SLIDE ACROSS NORTHERN NEW MEXICO ON MONDAY AS RIDGE CORE BUILDS OVER SOUTHERN CALIFORNIA AND THE ADJACENT EASTERN PACIFIC ON TUESDAY. RIDGE TO THE WEST WILL CIRCULATE NORTHWEST FLOW ACROSS NEW MEXICO THROUGH MUCH OF THE UPCOMING WORK WEEK AS RIDGE CORE DRIFTS EASTWARD ACROSS THE STATE AND INTO SOUTH TEXAS BY LATE FRIDAY. UPSTREAM TROUGH OVER THE EASTERN PACIFIC WILL DIG SOUTHWARD DOWN THE CALIFORNIA COAST AND DRIFT SLOWLY ONSHORE THROUGH THE FOLLOWING WEEKEND. OVERNIGHT AND SATURDAY...COOL OVERNIGHT WITH FREEZES INTO THE LOW 20S OVER THE NORTHERN MOUNTAINS...AND IN THE UPPER 20S OVER THE WESTERN MOUNTAINS WITH TEMPERATURES A FEW DEGREES COOLER THAN OBSERVED EARLY THIS MORNING. HUMIDITY RECOVERIES IN GOOD TO EXCELLENT CATEGORY WITH FAIR TO GOOD RECOVERIES IN THE LOWER RIO GRANDE VALLEY. ON SATURDAY...CLOSED LOW ALOFT OVER CENTRAL COLORADO WITH SURFACE LOW OVER WESTERN KANSAS WILL MAINTAIN STRONG WESTERLY COMPONENT TO SURFACE WINDS ESPECIALLY OVER THE NORTHEAST PLAINS...BUT HUMIDITIES HERE IN THE 20S AND 30S WILL REMAIN ABOVE CRITICAL THRESHOLDS. DRYER CONDITIONS TO THE SOUTH WITH MINIMUM HUMIDITIES IN THE 20S AND UPPER TEENS PCT IN WEAKER SURFACE PRESSURE GRADIENT WILL EXPERIENCE A LIGHTER WIND REGIME AND AVOID CRITICAL CONDITIONS. ELSEWHERE...HUMIDITIES WILL BOTTOM OUT IN THE 20S AND 30S PCT...WITH 40S OR HIGHER PCT COMMON ACROSS THE NORTHERN MOUNTAINS. MAXIMUM TEMPERATURES COMING IN 10 TO 20 DEGREES BELOW EARLY OCTOBER NORMALS WEST...AND 5 TO 15 DEGREES BELOW NORMAL EAST. SHOWER COVERAGE MAINLY CENTRAL AND EAST SATURDAY WITH SHOWERS CHANGING TO SNOW OVER THE NORTHERN MOUNTAINS AND THE CONTINENTAL DIVIDE AS SNOW LEVELS FALL TO 8000 FEET AND BELOW. SATURDAY NIGHT HUMIDITY RECOVERIES BROADLY GOOD TO EXCELLENT STATEWIDE. FOR SUNDAY...CLOSED LOW ALOFT EJECTING NORTHWARD TO NORTHERN PLAINS AND SHIFTING NORTHEAST NEW MEXICO SURFACE LOW NORTH AND EAST IN TURN. SHOWER COVERAGE DECREASING STEADILY OVER THE EASTERN PLAINS AND ENDING BY SUNDAY EVENING. SOME WARMING IN THE WEST AND LITTLE CHANGE IN THE EAST...WITH TEMPERATURES REMAINING 6 TO 12 DEGREES BELOW NORMAL. MINIMUM HUMIDITIES BROADLY IN THE 20S AND 30S...AND NEAR 40 PCT IN THE EAST AND SOUTH. SURFACE LOW DEVELOPING OVER SOUTH TEXAS WILL SWING LOW LEVEL WINDS AROUND TO THE EAST AND NORTHEAST THROUGH THE DAY WITH GENERALLY LIGHT WIND SPEEDS. GOOD TO EXCELLENT HUMIDITY RECOVERIES OVERNIGHT. FOR MONDAY...QUICK TROUGH ALOFT EMBEDDED IN ZONAL FLOW WILL MOVE TO THE WESTERN BORDER OF NEW MEXICO DURING THE DAY TO PROVIDE SOME DISRUPTION TO BROAD 5 TO 10 DEGREE WARMING TREND TO NEAR EARLY OCTOBER NORMALS UNDER CLEARING SKIES. TROUGH WILL DISRUPT SOME SURFACE WIND DIRECTIONS IN THE AFTERNOON...WITH BREEZES MAINLY OVER THE EASTERN AND NORTHEAST PLAINS AUGMENTED AS THE TROUGH AXIS SWINGS THROUGH. NO PRECIPITATION...AND HUMIDITIES BOTTOMING MAINLY IN THE 20S STATEWIDE AS DRYER AIR PENETRATES FROM WEST TO EAST. MOSTLY GOOD TO EXCELLENT HUMIDITY RECOVERIES OVERNIGHT INTO TUESDAY MORNING. OUTLOOK...TUESDAY THROUGH THURSDAY...WARMING TREND CONTINUING THROUGH TUESDAY BEFORE TEMPERATURES LEVEL OFF WEDNESDAY AND THURSDAY AND HOLD GROUND 3 TO 7 DEGREES ABOVE MID OCTOBER NORMALS...WARMEST IN THE EAST. SKY PRETTY MUCH CLEAR...SOME SPOTTY SHOWER COVERAGE OVER THE SOUTHEAST PLAINS NEAR THE TEXAS BORDER POSSIBLE ON TUESDAY...BUT DRY WEDNESDAY AND THURSDAY AS RIDGE CORE BUILDS IN OVER NEW MEXICO. SOME WESTERLY BREEZES OVER THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TUESDAY AFTERNOON...BUT SPEEDS BELOW CRITICAL THRESHOLDS WITH HUMIDITIES IN THE 20S AND UPPER TEENS PCT. LIGHT WINDS WEDNESDAY WITH LITTLE CHANGE TO MINIMUM HUMIDITIES. SHY && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON MDT SATURDAY FOR THE FOLLOWING ZONES...NMZ506-511-512-515-521. WINTER STORM WARNING UNTIL NOON MDT SATURDAY FOR THE FOLLOWING ZONES...NMZ510-513-514. && 43
Hazardous weather outlook, Oct 7, 5:47 AM MDT, 16 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 547 AM MDT FRI OCT 7 2011 NMZ501>540-081200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 547 AM MDT FRI OCT 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A STORM ORGANIZING OVER NORTHERN ARIZONA TODAY WILL STRENGTHEN OVER NORTHWEST NEW MEXICO TODAY. WIDESPREAD PRECIPITATION IS EXPECTED TONIGHT WITH SNOW OVER THE HIGHER TERRAIN. FIVE TO NINE INCHES OF SNOW MY FALL IN THE SANGRE DE CRISTO MOUNTAINS AND THE EAST SLOPES...WHILE FOUR TO SEVEN INCHES IS POSSIBLE IN THE SAN JUAN MOUNTAINS AND TWO TO FOUR INCHES IN THE CHUSKAS AND WEST CENTRAL MOUNTAINS BY SATURDAY MORNING. A FREEZE IS POSSIBLE TONIGHT AROUND TAOS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SEASONS FIRST FREEZE IS POSSIBLE SATURDAY NIGHT AROUND FARMINGTON...ESPANOLA...SANTA FE...LAS VEGAS...RATON AND MORIARTY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 40
In the hours before
Special weather statement, Oct 7, 7:27 PM MDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 727 PM MDT FRI OCT 7 2011 NMZ536-080200- ROOSEVELT COUNTY- 727 PM MDT FRI OCT 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH 800 PM MDT... AT 723 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELIDA TO 15 MILES WEST OF MILNESAND...AND MOVING NORTH AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THESE STORMS INCLUDE...ROUTE 114 AND U.S. HIGHWAY 70. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3418 10340 3366 10342 3367 10371 3405 10371 TIME...MOT...LOC 0127Z 185DEG 41KT 3397 10358 3372 10359 DPORTER
Local storm report, Oct 7, 8:15 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
815 PM MDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL PORTALES 34.18N 103.34W
10/07/2011 M1.00 INCH ROOSEVELT NM BROADCAST MEDIA
RELAYED VIA KVII.
&&
EVENT NUMBER ABQ1101246
DPORTERLocal storm report, Oct 7, 8:17 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
817 PM MDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 4 W PORTALES 34.18N 103.42W
10/07/2011 M1.00 INCH ROOSEVELT NM BROADCAST MEDIA
&&
EVENT NUMBER ABQ1101247
AAMLocal storm report, Oct 7, 8:27 PM MDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
827 PM MDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND GST 1 N CANNON AFB 34.39N 103.31W
10/07/2011 M59 MPH CURRY NM ASOS
KCVS ASOS.
&&
EVENT NUMBER ABQ1101248
DPORTERLocal storm report, Oct 7, 8:37 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
837 PM MDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST 1 N CANNON AFB 34.39N 103.31W
10/07/2011 M59 MPH CURRY NM ASOS
KCVS ASOS.
&&
CORRECTED EVENT TIME
EVENT NUMBER ABQ1101248
DPORTERSpecial weather statement, Oct 7, 9:04 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
904 PM MDT FRI OCT 7 2011
NMZ534-535-080330-
CURRY COUNTY-QUAY COUNTY-
904 PM MDT FRI OCT 7 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN QUAY AND CURRY COUNTIES
THROUGH 930 PM MDT...
AT 902 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF
RANCHVALE TO MELROSE...AND MOVING NORTH AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
AREAS AFFECTED BY THESE STORMS INCLUDE...BROADVIEW...GRADY AND
WHEATLAND.
THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.
&&
LAT...LON 3446 10334 3431 10368 3472 10366 3501 10326
3468 10312
TIME...MOT...LOC 0305Z 200DEG 42KT 3464 10337 3441 10359
DPORTERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:27 PM MDT | Special Weather Statement | ABQ | Roosevelt | 33 min |
| Oct 7, 7:41 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 49 min |
| Oct 7, 8:22 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 53 min |
| Oct 7, 8:31 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 24 min |
| Oct 7, 9:04 PM MDT | Special Weather Statement | ABQ | Curry | 26 min |
| Oct 7, 9:16 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 44 min |
| Oct 7, 10:53 PM MDT | Special Weather Statement | ABQ | Quay | 37 min |
| Oct 7, 11:03 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 42 min |
| Oct 8, 4:02 AM MDT | Freeze Watch | ABQ | 11 hr | |
| Oct 8, 3:17 PM MDT | Freeze Warning | ABQ | 18 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.